Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

April 5, 2021Rock County, Nebraska

NWS North Platte, NE issued this special weather statement at Apr 5, 2021, 5:45 PM CDT for Rock County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2021, 5:45 PM CDT (22:45 UTC)
Expired
Apr 5, 2021, 6:30 PM CDT
In force
45 min
Issued by
NWS North Platte, NE

County Rock County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3442 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS83 KLBF 052245
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Apr 5 2021
 
NEZ009-010-052330-
Holt NE-Rock NE-
545 PM CDT Mon Apr 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK AND SOUTHWESTERN
HOLT COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Rose, or 17 miles southeast of Bassett, moving
east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rose, Sybrant, Duff, Twin Lakes State Wildlife Management Area and
Pony Lake.

This includes Highway 183 between mile markers 150 and 171.
 
LAT...LON 4211 9965 4240 9965 4253 9907 4211 9906
TIME...MOT...LOC 2245Z 262DEG 15KT 4237 9937 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 5, 3:50 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 5, 3:50 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
350 PM CDT Mon Apr 5 2021

.UPDATE...
Issued at 348 PM CDT Mon Apr 5 2021

Satellite and lightning products indicate thunderstorms have
formed across the Sandhills. A forecast update is in place to
incorporate a broader area of thunderstorms this evening
stretching from the Panhandle to ncntl and swrn Nebraska.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 327 PM CDT Mon Apr 5 2021

There is not much change in the model consensus storm track for the
incoming storm. The system across Idaho this afternoon should move
east through Wyoming tonight and into the cntl Sandhills Tuesday. An
area of deep convection should form Tuesday night across KS and this
will cause the storm to shift south into ern KS Wednesday ending
rain chances across much of western and ncntl Nebraska.

The models are slower developing showers and thunderstorms tonight
and less overall coverage is expected. This is probably the result
of weak forcing. Just the 30-40kt low level jet and weak warm air
advection 800-700mb appears to be driving isolated to perhaps
scattered showers and thunderstorms tonight.

The NAM continues to advertise elevated CAPE of 1000-2000J/KG
calculated at 800mb across swrn and ncntl Nebraska. This instability
is the result of the low level jet this evening. This would support
a brief large hail threat given the effective shear 800-500mb
appears weak, perhaps just 20-30kts. There is also the potential for
brief severe wind gusts late this afternoon and early this evening
across ncntl Nebraska where a dryline and plume of midlevel
instability aka accas.

Tuesday morning, the elevated instability is best calculated from
750mb and the NAM suggests a continuation of 1000-2000J/KG of CAPE
across the Sandhills supported by 30kts of bulk shear from 750mb on
up. This could continue to support a small to large hail threat. The
model suggests this instability will decrease in the afternoon as
warm air advection shifts east into northeast Nebraska.

The rain forecast tonight through Tuesday night leans on the short
term and this continues to show the better forcing across nrn
Nebraska. This is the result of persistent frontogenesis and a
persistent area of rain should develop north of highway 2 Tuesday
which decays Tuesday night as the storm intensifies across KS and
ern Nebraska.

The short term model blend came in cooler Tuesday and Tuesday night
pushing the rain-snow line as far east as highway 83 Tuesday night.
Using 33F for all snow suggested up to 3 inches of snow accumulation
across northwest Sheridan county. This snow accumulation would
generally be confined to grass and pasture given the lack of arctic
air, 4-inch soil depth temperatures of 45F to 52F and road surface
temperatures in the 80s and 90s this afternoon. A check on strong
forcing and dynamic cooling in the NAM model indicates sporadic
pockets of deep lift to 500mb which would support a changeover to
brief moderate to heavy snow but this feature appears to be
associated with convective instability and should be short-lived.

.LONG TERM...(Wednesday through Monday)
Issued at 327 PM CDT Mon Apr 5 2021

The upper level low across KS Wednesday morning will lift slowly
into the Midwest during the day Thursday. The models are
suggesting strong northwest winds develop across wrn and ncntl
Nebraska Tuesday, which peak near 30 mph Thursday, and then
diminish to 15 to 25 mph Thursday. Rain chances should decrease
from west to east throughout the day Wednesday as the upper low
move toward ern KS.

Two additional cold fronts are expected to move through the region-
Friday night and Sunday. Both of these fronts are associated with
upper level lows dropping through the nrn Plains and into the
Midwest. The cold pools aloft associated these lows would seem to
support diurnally driven showers and perhaps thunderstorms. The
forecast Saturday through Monday, however, is void of any more than
isolated rain chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1250 PM CDT Mon Apr 5 2021

VFR conditions are expected to prevail into tomorrow morning before
widespread MVFR/locally IFR overspreads the area. Mid/high level
clouds continue to stream into the area this afternoon ahead of an
approaching storm system. A few thunderstorms are possible this
afternoon, mainly east of an LBF to VTN line. Confidence is low in
direct terminal impacts at LBF, though strong winds would be the
primary hazard. A cold front will continue to move through the
area this afternoon, with a wind shift from southwest to
northeast. A few gusts around 25kts can be expected with frontal
passage. Low clouds and rain move in from west to east tomorrow
morning and should lead to widespread MVFR/locally IFR through the
rest of the afternoon. Confidence in the exact timing of MVFR
CIGs remains low at this time, and timing adjustments may be
needed.

&&

.FIRE WEATHER...
Issued at 327 PM CDT Mon Apr 5 2021

Very low humidity near 10 percent and sporadic wind gusts to
25 mph or higher across parts of the Sandhills and Niobrara river
valley prompted a RFW until 9 pm CDT this evening. This RFW area
will be monitored for dry lightning associated with elevated
thunderstorms which, according to satellite, may be trying to
develop.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT this evening for NEZ206-208.

&&

UPDATE...CDC
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Brown
FIRE WEATHER...CDC
Hazardous weather outlook, Apr 5, 4:01 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
401 PM CDT Mon Apr 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-062115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
401 PM CDT Mon Apr 5 2021 /301 PM MDT Mon Apr 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Elevated to near critical fire weather conditions are expected
to last into this evening. Minimum relative humidity will bottom
out around 10 to 20 percent. Winds will be southerly, then
westerly at 10 to 15 MPH, with gusts approaching 20 mph.

Isolated thunderstorms may develop tonight. The main threat is
east of a line from North Platte to Valentine. Gusty wind and
dry lightning are the main severe threats, however, large hail
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Isolated strong to severe storms are possible over portions of
southwestern Nebraska Tuesday afternoon/evening. The greatest
threat is over the Sandhills. Large hail and damaging winds are
the main threats.

Further northwest, light snow is possible Tuesday night into
Wednesday morning. Light accumulations are possible, mainly over
the Pine Ridge of northern Sheridan county.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Apr 5, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Apr 5 2021

NEZ009-010-052330-
Holt NE-Rock NE-
545 PM CDT Mon Apr 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK AND SOUTHWESTERN
HOLT COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Rose, or 17 miles southeast of Bassett, moving
east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rose, Sybrant, Duff, Twin Lakes State Wildlife Management Area and
Pony Lake.

This includes Highway 183 between mile markers 150 and 171.

LAT...LON 4211 9965 4240 9965 4253 9907 4211 9906
TIME...MOT...LOC 2245Z 262DEG 15KT 4237 9937

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:53 PM CDTSpecial Weather StatementLBFCuster37 min
Apr 5, 1:28 PM CDTRed Flag WarningLBFBlaine, Boyd, Brown, Cherry, Holt, Hooker and 6 more8 hr
Apr 5, 6:16 PM CDTSpecial Weather StatementLBFHolt44 min
Apr 5, 6:57 PM CDTSpecial Weather StatementLBFGarfield, Holt, Loup48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.